MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 3-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 3-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X588H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: lot # qbmmba.The following information was requested, but unavailable: please provide procedure name and date.No further information is available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was to be used.During the procedure, a hair was noted.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/27/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qbmmba and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary : one sealed overwrap packet product code x588 was returned to ethicon inc for analysis.Upon initial inspection to the sample no foreign matter or defects were observed on the sample received.As per visual analysis of the sample received a foreign matter (hair) caught in the a section of the seal area was observed.A foreign matter was observed during the visual assessment and has been correlated to the manufacturing process.Based on the information currently available, the foreign matter was identified during the investigation of the sample received.

Brand Name
EB EXC GRN 36IN 3-0 D/A BB
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12542519
Report Number2210968-2021-08920
Device Sequence Number1205160
Product Code GAT
UDI-Device Identifier10705031057692
UDI-Public10705031057692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberX588H
Device Catalogue NumberX588H
Device Lot NumberQBMMBA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1